Alert archive / California / Flash Flood Warnings in 2014

Flash Flood Warning 25, NWS Phoenix, AZ

August 3, 2014Riverside County, California; La Paz County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Aug 3, 2014, 3:26 PM PDT for Riverside County, California; La Paz County, Arizona. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2014, 3:26 PM PDT (22:26 UTC)
Expired
Aug 3, 2014, 5:30 PM PDT
In force
2 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

Counties La Paz County, AZ, Riverside County, CA

The radar

The Yuma radar (KYUX), 138 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 4:42 PM PDTFLASH FLOOD28 Wsw Vidal Junction, CAREPORTED SWIFT WATER RESCUE TAKING PLACE NEAR MILE POST 90 ALONG HWY 62

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.4 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
299 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

351 
WGUS55 KPSR 032226
FFWPSR
AZC012-CAC065-040030-
/O.NEW.KPSR.FF.W.0025.140803T2226Z-140804T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
326 PM PDT SUN AUG 3 2014

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
  WEST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA...

* UNTIL 530 PM PDT/530 PM MST/

* AT 320 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN THAT WILL CAUSE FLASH FLOODING. STRONG
  THUNDERSTORMS IN THE AREA HAVE PRODUCED RAINFALL ESTIMATES 
  OF ONE INCH OF RAINFALL IN THE LAST 30 MINUTES...PARTICULARLY
  OVER THE HIGHER TERRAIN TO THE WEST OF MIDLAND AND NORTHWEST
  OF BLYTHE. STORM RUNOFF WILL CONTINUE TO DRAIN TOWARDS
  MIDLAND...BLYTHE AND THE INTERSTATE 10 CORRIDOR FOR THE
  NEXT FEW HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MIDLAND...BLYTHE...INTERSTATE 10...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3378 11512 3407 11526 3407 11477 3373 11448
      3365 11442 3345 11453 3344 11503 3359 11485

$$

NOLTE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 12:15 PM PDT, 3 hours 11 minutes earlier.

Area forecast discussion, Aug 3, 12:15 PM PDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
1215 PM MST SUN AUG 3 2014.

&&

.SYNOPSIS...
AFTER ONE MORE DAY OF WIDESPREAD THUNDERSTORM ACTIVITY TODAY...AS A
UPPER LEVEL LOW CENTER MOVING INLAND INTO SOUTHERN CA AFFECTS OUR
REGION...A SIGNIFICANT DRYING TREND IS THEN EXPECTED TO BEGIN ON
MONDAY...UNDER SOUTHWESTERLY FLOW ALOFT...LIMITING STORM CHANCES TO
EASTERN ARIZONA THROUGH MIDWEEK. A GRADUAL RETURN OF STORM CHANCES
FROM EAST TO WEST IS THEN EXPECTED TO BEGIN BY THE END OF THE
WEEK...PERHAPS CONTINUING INTO THE UPCOMING WEEKEND.

&&

.DISCUSSION...
TODAY AND TONIGHT...
AFTER A QUIET START THIS MORNING...AS DRIER AIR ALOFT SPREAD IN FROM
THE SOUTH ACROSS THE REGION...ONE MORE BUSY AFTERNOON OF TS ACTIVITY
IS EXPECTED TO OCCUR TODAY BEFORE A SIGNIFICANT DRYING TREND TAKES
HOLD FROM MONDAY ONWARD INTO THE MIDDLE OF THIS WEEK. THE PARENT
UPPER LOW THAT BROUGHT THE MOISTURE SURGE INTO THE REGION THE LAST
FEW DAYS IS NOW MAKING ITS CLOSEST APPROACH AS IT MOVES SLOWLY
NORTHWARD INTO SOUTHERN CA. A WEAK VORT LOBE CAN BE SEEN ON WATER
VAPOR IMAGERY SLOWLY ROTATING NORTHWARD AROUND THE UPPER LOW CENTER
INTO SOUTHWEST AZ. LATEST NAM AND GFS FCST SOUNDINGS ARE SHOWING A
30KT SOUTHERLY JET MAX AT 500MB MOVING INTO SOUTHERN AZ THIS
AFTERNOON. THIS MODEST VERTICAL SHEAR...COMBINED WITH AMPLE
LOW-LEVEL MOISTURE...AND MODEST MUCAPES...IN THE 500-750 J/KG
RANGE...WILL LIKELY BE ENOUGH TO TRIGGER SCATTERED-NUMEROUS
THUNDERSTORMS THIS AFTERNOON ACROSS YUMA...LA PAZ...AND WESTERN
MARICOPA COUNTY...WITH SOMEWHAT LESS CHANCES ACROSS EASTERN MARICOPA
COUNTY. THE MAIN THREAT FROM THIS STORMS WILL BE STRONG WINDS AND
BRIEF HEAVY DOWNPOURS...SINCE THEY WILL TEND TO BE FASTER MOVING
THEN THE STORMS WE SAW YESTERDAY...WITH DECENT UPPER-LEVEL SHEAR
ENHANCING TS DOWNBURSTS. THE LATEST FEW RUNS OF THE HRRR ARE
INDICATING THAT MOST OF THE ACTIVITY ACROSS SW AND SOUTH-CENTRAL
ARIZONA WILL BE OCCURRING THIS AFTERNOON AND EARLY EVENING...WITH A
SHARP REDUCTION IN TS ACTIVITY BY LATE THIS EVENING ONCE THE VORT
LOBE PASSES TO OUR NORTH.

THE AREA OF GREATEST CONCERN TODAY CONTINUES TO BE SE CA...WHERE THE
COMBINATION OF DEEPER MOISTURE AND A MORE UNSTABLE AIRMASS CLOSER TO
THE UPPER LOW CENTER IS EXPECTED TO PRODUCE WIDESPREAD TS
DEVELOPMENT...WITH HEAVY RAIN AND FLOODING TO BE THE GREATEST
ISSUE...WITH RAINFALL AMOUNTS LOCALLY IN THE 1 TO 2 INCH RANGE
POSSIBLE...AND FLASH FLOODING/URBAN AND SMALL STREAM FLOODING. ALONG
WITH THE HEAVY RAIN AND EVEN SOME SMALL HAIL...THERE COULD ALSO BE
LOCALLY STRONG WINDS AS WET MICROBURSTS REACH THE SFC. TS ACTIVITY
OVER THIS REGION IS THEN EXPECTED TO CONTINUE INTO THE EARLY EVENING
HOURS BEFORE DIMINISHING AS THE UPPER LOW MOVES OFF TO THE NORTH.

MONDAY...
THE UPPER LOW CONTINUES MOVING NORTHWARD AND WEAKENS WITH TIME. ONE
LAST WAVE IS PROGGED TO TRACK ACROSS SOUTHEAST CALIFORNIA AND INTO
ARIZONA MONDAY BUT IT WEAKENS IN THE PROCESS. MEANWHILE...DRIER AIR
FILTERS INTO THE AREA. THUS POPS FOR MONDAY TREND DOWN...ESPECIALLY
OVER SOUTHEAST CALIFORNIA.

TUESDAY THROUGH SATURDAY...
DRY SOUTHWEST FLOW ALOFT WILL LEAD TO FURTHER DECLINE OF STORM
CHANCES WITH ONLY VERY SLIGHT CHANCES OVER THE HIGHER TERRAIN EAST
OF PHOENIX TUESDAY AND WEDNESDAY. FOR THE LATTER HALF OF THE
WEEK...BOTH GFS AND ECMWF DEPICT A MOIST ADVECTION TREND AND THUS AN
EAST TO WEST TREND OF SLIGHT CHANCE POPS OVER THE FORECAST
AREA...STOPPING SHORT OF THE LOWER COLORADO RIVER VALLEY.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL...

SKIES WILL REMAIN MOSTLY CLEAR THROUGH MUCH OF THE MORNING HOURS
BEFORE SCATTERED CU DEVELOPS AROUND NOON. WIND DIRECTIONS WILL SHIFT
TO A SOUTHERLY DIRECTION BY THE AFTERNOON AND GENERALLY STAY MOSTLY
SOUTH TO SOUTHWESTERLY UNTIL STORM OUTFLOWS AFFECT THE AREA.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM
LATE AFTERNOON THROUGH MID EVENING AND MAY IMPACT AREA TERMINALS FOR
A BRIEF TIME. THERE WILL BE THE POTENTIAL FOR STRONG GUSTY OUTFLOW
WINDS TODAY AS DRIER AIR AND STRONGER WINDS ALOFT MOVE INTO SOUTHERN
ARIZONA BY THIS AFTERNOON.

DUE TO LOWER CONFIDENCE IN STORM TIMING AND INTENSITY...WILL
CONTINUE TO MENTION JUST VCTS IN THE PHOENIX AREA TAFS...BEGINNING
AROUND 22Z. ONCE CONVECTION DEVELOPS AND STORMS START APPROACHING
THE TERMINALS...WE WILL UPDATE TAFS AND ADD APPROPRIATE TEMPO GROUPS
FOR THUNDER.

SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA......KIPL...AND KBLH...

UPPER LEVEL LOW OVER THE NORTHERN BAJA INTO FAR SOUTHERN CALIFORNIA
COAST WILL CONTINUE TO SUPPORT ISOLATED TO SCATTERED AND
THUNDERSTORM ACTIVITY THIS AFTERNOON AND EARLY EVENING. EXPECTING
THUNDERSTORM DEVELOPMENT AFTER 21Z...AND HAVE FAIRLY HIGH CONFIDENCE
OF AFFECTING AREA TERMINALS AT LEAST FOR A BRIEF TIME LATER THIS
AFTERNOON. STRONG GUSTY WINDS IN AND AROUND THUNDERSTORMS WILL BE
THE MAIN THREAT...AND VISIBILITY MAY BE BRIEFLY AND SHARPLY REDUCED
DUE TO LOCALLY HEAVY RAIN AND OR BLOWING DUST. THE UPPER LOW WILL
PULL OUT OF THE AREA THIS EVENING LEAVING CLEARING SKIES AND WEST TO
SOUTHWESTERLY WINDS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
A DRY START TO THE FORECAST PERIOD IS EXPECTED WITH ONLY SLIGHT
CHANCES OF STORMS CONFINED TO HIGHER TERRAIN AREAS NORTH AND EAST OF
PHOENIX. THIS DRY AIR WILL LIKELY LAST THROUGH THURSDAY AND
POTENTIALLY LONGER...RESULTING IN AFTERNOON MINIMUM HUMIDITY
VALUES IN THE TEENS. A GRADUAL INCREASE IN MOISTURE SHOULD BEGIN
EITHER FRIDAY OR SATURDAY ALLOWING FOR A CHANCE OF STORMS INTO THE
SOUTH-CENTRAL ARIZONA DESERTS. HIGH TEMPERATURES WILL BE RIGHT
AROUND NORMAL FOR THE ENTIRE PERIOD.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...PERCHA/AJ
AVIATION....KUHLMAN/CB
FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Aug 3, 5:46 AM PDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
546 AM MST SUN AUG 3 2014

AZZ020>028-CAZ030>033-041300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
546 AM MST SUN AUG 3 2014 /546 AM PDT SUN AUG 3 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL
ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

STORM CHANCES IMPROVE TODAY OVER SOUTHEAST CALIFORNIA AND SOUTHWEST
ARIZONA BUT DECLINE OVER SOUTH-CENTRAL ARIZONA...LESS SO OVER THE
HIGHER TERRAIN. IN FACT...BEST CHANCES ON THE LOWER DESERTS WILL BE
OVER SOUTHEAST CALIFORNIA. STORMS WILL BE ABLE TO PRODUCE BOTH STRONG
WINDS AND LOCALLY HEAVY RAIN. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AND FLOODING. PRIME TIME WILL BE THIS
AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Aug 3, 2:12 PM PDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
212 PM MST SUN AUG 3 2014

AZZ020-025-026-CAZ031-033-032200-
LA PAZ AZ-YUMA AZ-IMPERIAL CA-
212 PM MST SUN AUG 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
  EXTREME SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 300 PM MST/300 PM PDT/

AT 200 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS NEAR KINTER...AND JUST SOUTH OF THE MEXICO
BORDER...MOVING NORTHWEST AT 25 MPH.

LOCALLY DENSE BLOWING DUST IS POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
   MARTINEZ LAKE...YUMA...GADSDEN

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.

LAT...LON 3248 11478 3250 11482 3253 11481 3256 11482
      3258 11481 3262 11482 3265 11477 3271 11473
      3272 11482 3297 11478 3311 11444 3270 11410
      3238 11444
TIME...MOT...LOC 2111Z 148DEG 23KT 3281 11438

WATERS
Special weather statement, Aug 3, 2:29 PM PDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
229 PM MST SUN AUG 3 2014

CAZ032-032215-
RIVERSIDE CA-
229 PM PDT SUN AUG 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 315 PM PDT

AT 227 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES WEST OF NICHOLLS WARM SPRINGS...MOVING
NORTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN...AND BLOWING DUST.

LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN RIVERSIDE COUNTY...

LAT...LON 3382 11526 3387 11495 3349 11491 3346 11513
TIME...MOT...LOC 2128Z 169DEG 9KT 3356 11504

PERCHA
Special weather statement, Aug 3, 2:43 PM PDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
243 PM MST SUN AUG 3 2014

CAZ030-032-032245-
RIVERSIDE CA-SAN BERNARDINO CA-
243 PM PDT SUN AUG 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA
  NORTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 345 PM PDT

AT 240 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF EAGLE MTN...MOVING NORTH AT
10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN RIVERSIDE COUNTY...
  RURAL SOUTHERN SAN BERNARDINO COUNTY...
  STATE ROUTE 177 CORRIDOR...

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.

LAT...LON 3412 11547 3409 11535 3408 11534 3408 11524
      3384 11519 3379 11540 3408 11556 3412 11552
TIME...MOT...LOC 2143Z 167DEG 9KT 3393 11538

NOLTE
Local storm report, Aug 3, 3:02 PM PDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
302 PM MST SUN AUG 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     FLASH FLOOD      DESERT CENTER           33.71N 115.40W
08/03/2014                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            ROADWAY FLOODED AND VEHICLES UNABLE TO PASS. SR 177 AND
            I-10 MM105

&&

EVENT NUMBER PSR1400160

DEWEY
Special weather statement, Aug 3, 3:06 PM PDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
306 PM MST SUN AUG 3 2014

AZZ020-CAZ031-032-032300-
LA PAZ AZ-RIVERSIDE CA-
306 PM PDT SUN AUG 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
  WEST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 400 PM PDT/400 PM MST/

AT 302 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF NICHOLLS WARM SPRINGS...
MOVING NORTHWEST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MIDLAND...THE
INTERSTATE 10 CORRIDOR WEST OF BLYTHE...STATE ROUTE 177...

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

LAT...LON 3408 11477 3364 11442 3344 11454 3345 11493
      3388 11543 3409 11500
TIME...MOT...LOC 2205Z 146DEG 26KT 3370 11484

NOLTE
Local storm report, Aug 3, 3:08 PM PDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
308 PM MST SUN AUG 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     FLASH FLOOD      9 SW COTTONWOOD VISITOR 33.67N 115.91W
08/03/2014                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            DIRT DEBRIS ON ROADWAY AT EXIT 162 I-10 AND FRONTAGE
            ROAD. ROADWAY FLOODED.

&&

EVENT NUMBER PSR1400161

DEWEY

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 11:35 AM PDTAreal Flood AdvisoryPSRRiverside115 min
Aug 3, 11:38 AM PDTSpecial Weather StatementPSRRiverside52 min
Aug 3, 12:05 PM PDTFlash Flood WarningPSRRiverside3 hr
Aug 3, 12:34 PM PDTFlash Flood WarningPSRRiverside116 min
Aug 3, 1:16 PM PDTAreal Flood AdvisoryPSRImperial, Riverside3 hr
Aug 3, 1:28 PM PDTSpecial Weather StatementPSRRiverside47 min
Aug 3, 2:18 PM PDTSevere Thunderstorm WarningPSRRiverside42 min
Aug 3, 2:36 PM PDTFlash Flood WarningPSRRiverside114 min
Aug 3, 2:38 PM PDTSevere Thunderstorm WarningPSRImperial67 min
Aug 3, 2:51 PM PDTFlash Flood WarningPSRImperial, Riverside3 hr
Aug 3, 3:51 PM PDTAreal Flood AdvisoryPSRSan Bernardino114 min
Aug 2, 5:14 PM PDTFlash Flood WarningPSRMaricopa2 hr
Aug 2, 5:36 PM PDTAreal Flood AdvisoryPSRLa Paz, Maricopa114 min
Aug 2, 6:42 PM PDTAreal Flood AdvisoryPSRGila, Maricopa, Pinal2 hr
Aug 3, 11:49 AM PDTSpecial Weather StatementPSRLa Paz41 min
Aug 3, 12:35 PM PDTSpecial Weather StatementPSRLa Paz40 min
Aug 3, 1:26 PM PDTAreal Flood AdvisoryPSRLa Paz2 hr
Aug 3, 2:12 PM PDTSpecial Weather StatementPSRYuma48 min
Aug 3, 2:29 PM PDTSpecial Weather StatementPSR46 min
Aug 3, 2:43 PM PDTSpecial Weather StatementPSR62 min
Aug 3, 3:06 PM PDTSpecial Weather StatementPSR54 min
Aug 3, 3:41 PM PDTSpecial Weather StatementPSRLa Paz49 min
Aug 3, 4:01 PM PDTSpecial Weather StatementPSRMaricopa44 min
Aug 3, 4:07 PM PDTSpecial Weather StatementPSRLa Paz53 min
Aug 3, 4:29 PM PDTSpecial Weather StatementPSRLa Paz46 min
Aug 3, 4:30 PM PDTFlash Flood WarningPSRMaricopa2 hr
Aug 3, 4:38 PM PDTSpecial Weather StatementPSRMaricopa37 min
Aug 3, 4:43 PM PDTSpecial Weather StatementPSR62 min
Aug 3, 4:53 PM PDTSevere Thunderstorm WarningPSRLa Paz35 min

Nearby

Flash Flood Warnings in California, 2014Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.